MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012449-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Angina (1710); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed left anterior descending (lad) artery with mild calcification and mild tortuosity.The 3x12mm nc trek balloon dilatation catheter (bdc) was used in the procedure; however, the balloon would not deflate.Therefore, the balloon was inflated and deflated again and the balloon was able to be deflated.However, the balloon deflation was noted to be slow.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed left anterior descending (lad) artery with mild calcification and mild tortuosity.The 3x12mm nc trek balloon dilatation catheter (bdc) was used in the procedure; however, the balloon would not deflate.Therefore, the balloon was inflated and deflated again and the balloon was able to be deflated.However, the balloon deflation was noted to be slow.There was no adverse patient effect and no clinically significant delay reported in the procedure.Subsequent to the previously filed report, further review of the information found that while the balloon was being inflated the patient experienced blocked blood flow and chest pain; however, the blood flow was resolved upon deflation and removal of the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents and/or complaints reported from this lot.Based on the information provided, a definitive cause for the reported deflation issue could not be determined.The reported obstruction/occlusion and angina appear to be a result of the slow deflation.The reported patient effects obstruction/occlusion and angina are listed in the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use, as known possible adverse effects.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B1 - adverse event/product problem updated.B5 - describe event or problem updated.H1 - type of reportable event updated.H6: device codes 2199, 4582 removed and 2422, 4614 and 1710 added.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18833136
Report Number2024168-2024-02715
Device Sequence Number12627062
Product Code LOX
UDI-Device Identifier08717648151866
UDI-Public08717648151866
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number1012449-12
Device Lot Number30918G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown